Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

July 26, 2011Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jul 26, 2011, 4:12 PM EDT for Hendry County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2011, 4:12 PM EDT (20:12 UTC)
Expired
Jul 26, 2011, 5:00 PM EDT
In force
48 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1821 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WWUS82 KMFL 262012
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT TUE JUL 26 2011

FLZ066-070-262100-
HENDRY FL INLAND COLLIER COUNTY FL 
412 PM EDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN HENDRY COUNTY 
  NORTH CENTRAL COLLIER COUNTY 

* UNTIL 500 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
  SOUTHWEST OF DEVILS GARDEN TO 5 MILES EAST OF INTERSECTION
  ALLIGATOR ALLEY AND SR 29...AND MOVING WEST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  RURAL CENTRAL COLLIER COUNTY
  RURAL CENTRAL HENDRY COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2675 8118 2619 8117 2620 8155 2666 8155
TIME...MOT...LOC 2012Z 082DEG 3KT 2650 8124 2617 8126

$$
KOB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:14 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 26, 2:14 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT TUE JUL 26 2011

...WARMER AND DRIER WEATHER ON THE WAY FOR SOUTH FLORIDA FOR REST
OF THIS WEEK INTO THIS WEEKEND...

.DISCUSSION...
A TROPICAL WAVE OVER THE WESTERN CARIBBEAN SEA WILL CONTINUE TO
MOVE TO THE WEST NORTHWEST AND AWAY FROM FLORIDA TAKING THE DEEP
TROPICAL MOISTURE WITH IT. AT THE SAME TIME...THE RIDGE OF HIGH
PRESSURE OVER SOUTH FLORIDA WILL MOVE TO THE NORTH INTO CENTRAL
FLORIDA TONIGHT AND REMAIN THERE THROUGH REST OF THE WEEK. THIS
WILL ALLOW FOR AN EASTERLY WIND FLOW TO SET UP OVER SOUTH FLORIDA
TONIGHT INTO FRIDAY AND PULL IN SOME DRIER AIR OVER THE WESTERN
ATLANTIC WATERS INTO THE AREA.

THEREFORE...THE POPS WILL BE ON A DECREASE OVER THE SOUTH FLORIDA
FOR REST OF THIS WEEK WITH 20 OVER THE EAST COAST AREAS TO LOW END
CHANCE CAT OVER THE INTERIOR AND WEST COAST AREAS. THE ONLY
EXCEPTION TO THIS IS FOR WEDNESDAY WHERE THE WESTERN INTERIOR AND
WEST COAST AREAS WILL SEE 40 TO 50 PERCENT POPS.

AT THE SAME TIME...THE 500 MB HEIGHTS WILL BE BUILDING TO 592 TO
594 OVER SOUTH FLORIDA AS A 500 MB HIGH OF 595 BUILDS OVER THE
SOUTHEAST UNITED STATES. THIS WILL ALLOW FOR THE HIGHS TO INCREASE
A LITTLE BIT OVER THE CWA FOR REST OF THIS WEEK WITH LOWER TO MID
90S OVER THE METRO AREAS TO THE UPPER 90S TO AROUND 100 OVER THE
INTERIOR AREAS. THE LOWS EACH NIGHT WILL BE IN THE MID TO UPPER
70S OVER THE INTERIOR AREAS TO LOWER 80S OVER THE EAST COAST METRO
AREAS WHICH IS ALSO NEAR THE RECORD WARMEST LOWS FOR THIS TIME OF
YEAR. MORE ON THIS IN THE CLIMATE SECTION BELOW.

WITH THESE VERY WARM TO HOT CONDITIONS OVER SOUTH FLORIDA ALONG
WITH DEW POINTS IN THE LOWER TO MID 70S...THE WILL MAKE THE
HEAT INDEX READINGS BE AROUND 105 OVER THE METRO AREAS TO THE 105
TO 110 OVER THE INTERIOR AREAS EACH DAY FOR REST OF THIS WEEK. SO
WILL CONTINUE TO MONITOR INDEX READINGS IN LATER FORECAST TO SEE IF
A HEAT ADVISORY WILL BE NEED FOR THE INTERIOR AREAS OR NOT.

.EXTENDED FORECAST...
THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER CENTRAL FLORIDA THIS
WEEKEND BEFORE MOVING BACK TO SOUTH FLORIDA EARLY NEXT WEEK...AS A
WEAK BACK DOOR COLD FRONT WORKS INTO NORTH FLORIDA. THIS WILL
ALLOW FOR THE STEERING FLOW TO SWING FROM A EASTERLY DIRECTION
THIS WEEKEND TO A SOUTH TO SOUTHWEST DIRECTION EARLY NEXT
WEEK...AND FOCUS THE SHOWER AND THUNDERSTORM ACTIVITY FROM THE
WESTERN AREAS FOR THIS WEEKEND INTO THE EAST COAST METRO AREAS
EARLY NEXT WEEK.

AT THE SAME TIME...THE 595 MIDDLE RIDGE OF HIGH PRESSURE WILL ALSO
SHIFT WEST INTO CENTRAL UNITED STATES LATE THIS WEEKEND INTO
EARLY NEXT WEEK. THIS WILL KEEP THE CHANCE OF SHOWERS AND
THUNDERSTORMS COVERAGE LOW FOR THE WEEKEND BEFORE INCREASING BACK
TO NEAR MORE NORMAL LEVELS FOR EARLY NEXT WEEK.

&&

.MARINE...
THE WINDS WILL BE SWINGING FROM A SOUTHERLY DIRECTION THIS
AFTERNOON TO A EASTERLY DIRECTION TONIGHT INTO FRIDAY OVER ALL OF
SOUTH FLORIDA. THE SPEEDS WILL ALSO INCREASE FROM 5 TO 10 MPH TO
10 TO 15 MPH LATE TONIGHT INTO FRIDAY. THE SEAS WILL STILL REMAIN
BELOW 6 FEET TONIGHT INTO FRIDAY FOR BOTH THE ATLANTIC AND GULF
WATERS. SO BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF ANY
SHOWERS OR THUNDERSTORMS ACTIVITY.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL ALSO REMAIN ABOVE THE 35 PERCENT
CRITICAL VALUE OVER SOUTH FLORIDA FOR REST OF THIS WEEK...BUT
COULD FALL TO AROUND 40 OVER THE NORTHWEST INTERIOR AREAS FOR
COUPLE OF HOURS EACH DAY OF THIS WEEK. SO NO PROBLEMS IS EXPECTED
AT THIS TIME WITH THE FIRE WEATHER FOR SOUTH FLORIDA THROUGH
FRIDAY.

&&

.CLIMATE...
HERE ARE THE FORECAST LOWS AND THE RECORD WARMEST LOWS FOR THE
EAST COAST METRO AREAS FOR TONIGHT AND FOR WEDNESDAY NIGHT.

             07/27/11            07/27/11            07/28/11            07/28/11
CITIES     FORECAST LOWS   WARMEST RECORD LOWS     FORECAST LOWS   WARMEST RECORD LOWS
MIA            81               82 - 2010               82              82 - 1998
FLL            82               84 - 1914               83              81 - 2006
PBI            80               82 - 2002               81              81 - 2002
APF            77               79 - 1949               77              78 - 2010
MIAMI BEACH    83               84 - 2008               84              84 - 2008

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  93  81  93 / 20 20 20 20
FORT LAUDERDALE  82  91  83  91 / 20 20 20 20
MIAMI            81  92  82  92 / 20 20 20 20
NAPLES           77  93  77  95 / 20 50 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...54/BNB
AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Jul 26, 4:26 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
426 AM EDT TUE JUL 26 2011

FLZ063-066>075-168-172>174-270930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
426 AM EDT TUE JUL 26 2011

...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON/EVENING...
...ISOLATED WATERSPOUTS POSSIBLE ATLANTIC WATERS...
...MODERATE RISK OF RIP CURRENTS BROWARD, MIAMI DADE BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED, ESPECIALLY
THIS AFTERNOON AND EARLY EVENING. SOME THUNDERSTORMS MAY PRODUCE
FREQUENT TO EXCESSIVE LIGHTNING, TORRENTIAL DOWNPOURS, STRONG
GUSTY WINDS, AND SMALL HAIL.

WATERSPOUTS: A FEW WATERSPOUTS ARE POSSIBLE OVER THE ATLANTIC
WATERS AND BISCYANE BAY TODAY.

WIND: STRONG GUSTY WINDS OF 45 TO 55 MPH MAY OCCUR WITH A FEW
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING.

HAIL: SMALL HAIL, UP TO NICKEL SIZE, MAY OCCUR IN THE STRONGEST
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING.

RIP CURRENTS: SOUTH SOUTHEAST WINDS OF 10 TO 15 MPH WILL RESULT
IN A MODERATE RISK OF RIP CURRENTS AT THE BROWARD AND MIAMI DADE
COUNTY BEACHES, WITH A SLIGHT RISK AT THE PALM BEACHES.

TEMPERATURES: AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO
104 DEGREES ACROSS A LARGE PORTION OF THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF
THIS PERIOD, MAINLY DURING THE AFTERNOON AND EVENING HOURS.
FREQUENT LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE WITH SOME THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 26, 3:16 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT TUE JUL 26 2011

FLZ067-071-072-262000-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL
316 PM EDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 400 PM EDT

* AT 315 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES NORTHWEST OF CORAL SPRINGS...AND MOVING
  NORTHWEST AT 15 MPH.

* THE STORM WILL AFFECT...
  RURAL SOUTHERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2650 8063 2659 8033 2624 8029 2619 8041
TIME...MOT...LOC 1916Z 155DEG 13KT 2633 8040

AK
Special weather statement, Jul 26, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT TUE JUL 26 2011

FLZ066-070-262100-
HENDRY FL INLAND COLLIER COUNTY FL
412 PM EDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN HENDRY COUNTY
  NORTH CENTRAL COLLIER COUNTY

* UNTIL 500 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
  SOUTHWEST OF DEVILS GARDEN TO 5 MILES EAST OF INTERSECTION
  ALLIGATOR ALLEY AND SR 29...AND MOVING WEST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  RURAL CENTRAL COLLIER COUNTY
  RURAL CENTRAL HENDRY COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2675 8118 2619 8117 2620 8155 2666 8155
TIME...MOT...LOC 2012Z 082DEG 3KT 2650 8124 2617 8126

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:42 PM EDTSpecial Marine WarningMFL33 min
Jul 26, 3:16 PM EDTSpecial Weather StatementMFLBroward44 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.